Alert archive / Utah / Wind Advisories in 2007

Wind Advisory 16, NWS Salt Lake City, UT

October 20, 2007

NWS Salt Lake City, UT issued this wind advisory at Oct 20, 2007, 3:13 AM MDT. It took effect at Oct 20, 2007, 8:24 AM MDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 3:13 AM MDT (09:13 UTC)
In effect from
Oct 20, 2007, 8:24 AM MDT
Expired
Oct 21, 2007, 4:35 AM MDT
In force
20 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 200913
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 AM MDT SAT OCT 20 2007

...STRONG SOUTHWEST WINDS AHEAD OF COLD FRONT THIS AFTERNOON...

.A COLD PACIFIC STORM SYSTEM WILL MOVE SOUTHEAST ACROSS UTAH TODAY.
WINDS AHEAD OF THE ASSOCIATED COLD FRONT WILL INCREASE RAPIDLY
LATE THIS MORNING AND MAXIMIZE THIS AFTERNOON INTO EARLY EVENING
BEFORE SHIFTING TO THE NORTHWEST AND GRADUALLY DECREASING.

UTZ013-020-021-201800-
/O.NEW.KSLC.WI.Y.0016.071020T1700Z-071021T0300Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
313 AM MDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR THE SAN RAFAEL SWELL...SOUTH CENTRAL UTAH AND THE
LAKE POWELL AND GLEN CANYON RECREATION AREA.

SOUTHWEST WINDS WILL INCREASE THIS MORNING AND REACH SUSTAINED
SPEEDS OF 30-35 MPH BY LATE MORNING WITH GUSTS TO 50 MPH BY THIS
AFTERNOON. TRAVELERS SHOULD BE PREPARED FOR AREAS OF REDUCED
VISIBILITIES DUE TO BLOWING SAND AND DUST. WINDS WILL SHIFT TO THE
NORTHWEST LATE THIS AFTERNOON ACROSS THE SWELL BUT NOT UNTIL MID
EVENING ALONG THE ARIZONA BORDER. NORTHWEST WINDS WILL INITIALLY BE
VERY STRONG BEHIND THE FRONT BUT WILL GRADUALLY WEAKEN OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
000 
WWUS75 KSLC 201424
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
824 AM MDT SAT OCT 20 2007

...STRONG SOUTHWEST WINDS AHEAD AND BEHIND A COLD FRONT THIS
AFTERNOON...

.A COLD PACIFIC STORM SYSTEM WILL MOVE SOUTHEAST ACROSS UTAH
TODAY. WINDS AHEAD OF THE ASSOCIATED COLD FRONT WILL INCREASE
RAPIDLY LATE THIS MORNING AND MAXIMIZE THIS AFTERNOON INTO EARLY
EVENING. BEHIND THE FRONT...WINDS WILL BE STRONG THROUGH MID
AFTERNOON. 

UTZ005-015-202100-
/O.EXB.KSLC.WI.Y.0016.071020T1424Z-071020T2100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
824 AM MDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR 
NORTHWEST UTAH AND PORTIONS OF WEST CENTRAL UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL CONTINUE TO
DEVELOP ACROSS THE NORTHWEST DESERTS AND WEST CENTRAL PORTIONS OF
THE STATE THIS MORNING. WINDS WILL REACH SUSTAINED SPEEDS OF 30-40
MPH BY LATE MORNING WITH GUSTS TO 55 MPH. TRAVELERS SHOULD BE
PREPARED FOR AREAS OF REDUCED VISIBILITIES DUE TO BLOWING SAND AND
DUST.

INITIALLY WINDS ACROSS WEST CENTRAL UTAH WILL BE SOUTHWEST...BUT
SHIFT TO NORTHWEST AND INCREASE AS THE FRONT PASSES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ013-020-021-202130-
/O.CON.KSLC.WI.Y.0016.071020T1700Z-071021T0300Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
824 AM MDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR PORTIONS OF SOUTHEAST UTAH AND THE SAN RAFAEL SWELL...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
PORTIONS OF SOUTHEAST UTAH AND THE SAN RAFAEL SWELL.

SOUTHWEST WINDS WILL INCREASE THIS MORNING AND REACH SUSTAINED
SPEEDS OF 30-35 MPH BY LATE MORNING WITH GUSTS TO 50 MPH BY THIS
AFTERNOON. TRAVELERS SHOULD BE PREPARED FOR AREAS OF REDUCED
VISIBILITIES DUE TO BLOWING SAND AND DUST. WINDS WILL SHIFT TO
THE NORTHWEST LATE THIS AFTERNOON ACROSS THE SWELL BUT NOT UNTIL
MID EVENING ALONG THE ARIZONA BORDER. NORTHWEST WINDS WILL
INITIALLY BE VERY STRONG BEHIND THE FRONT BUT WILL GRADUALLY
WEAKEN OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 201559
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
959 AM MDT SAT OCT 20 2007

...STRONG SOUTHWEST WINDS AHEAD AND BEHIND A COLD FRONT THIS
AFTERNOON...

.A COLD PACIFIC STORM SYSTEM WILL MOVE SOUTHEAST ACROSS UTAH
TODAY. WINDS AHEAD OF THE ASSOCIATED COLD FRONT WILL INCREASE
RAPIDLY LATE THIS MORNING AND MAXIMIZE THIS AFTERNOON INTO EARLY
EVENING. BEHIND THE FRONT...WINDS WILL BE STRONG THROUGH MID
AFTERNOON.

UTZ004-202100-
/O.EXA.KSLC.WI.Y.0016.000000T0000Z-071020T2100Z/
SOUTHERN WASATCH FRONT-
959 AM MDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR
THE SOUTHERN WASATCH FRONT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN WASATCH FRONT...WHICH IS IN EFFECT UNTIL 3
PM MDT THIS AFTERNOON.

NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL DEVELOP ACROSS
UTAH VALLEY AND THE SOUTHERN WASATCH FRONT THIS MORNING. WINDS WILL
REACH SUSTAINED SPEEDS OF 30 TO 40 MPH BY LATE MORNING WITH GUSTS
TO 55 MPH. WINDS WILL DECREASE AS RAIN BECOMES MORE WIDESPREAD. 
TRAVELERS SHOULD BE PREPARED FOR AREAS OF REDUCED VISIBILITIES
DUE TO BLOWING SAND AND DUST.

INITIALLY WINDS ACROSS UTAH VALLEY WILL BE SOUTHWEST...BUT SHIFT
TO NORTHWEST AND INCREASE AS THE FRONT PASSES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ013-020-021-210000-
/O.CON.KSLC.WI.Y.0016.071020T1700Z-071021T0300Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
959 AM MDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING 
FOR PORTIONS OF SOUTHEAST UTAH AND THE AND RAFAEL SWELL...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
PORTIONS OF SOUTHEAST UTAH AND THE SAN RAFAEL SWELL.

SOUTHWEST WINDS WILL INCREASE THIS MORNING AND REACH SUSTAINED
SPEEDS OF 30-35 MPH BY LATE MORNING WITH GUSTS TO 50 MPH BY THIS
AFTERNOON. TRAVELERS SHOULD BE PREPARED FOR AREAS OF REDUCED
VISIBILITIES DUE TO BLOWING SAND AND DUST. WINDS WILL SHIFT TO
THE NORTHWEST LATE THIS AFTERNOON ACROSS THE SWELL BUT NOT UNTIL
MID EVENING ALONG THE ARIZONA BORDER. NORTHWEST WINDS WILL
INITIALLY BE VERY STRONG BEHIND THE FRONT BUT WILL GRADUALLY
WEAKEN OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ005-015-202100-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-071020T2100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
959 AM MDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON FOR NORTHWEST AND WEST CENTRAL UTAH...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR
NORTHWEST AND WEST CENTRAL UTAH. 

NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL CONTINUE TO
DEVELOP ACROSS THE NORTHWEST DESERTS AND WEST CENTRAL PORTIONS OF
THE STATE THIS MORNING. WINDS WILL REACH SUSTAINED SPEEDS OF 30-
40 MPH BY LATE MORNING WITH GUSTS TO 55 MPH. WINDS WILL BE LOWER
WHERE RAIN IS OCCURRING. TRAVELERS SHOULD BE PREPARED FOR AREAS
OF REDUCED VISIBILITIES DUE TO BLOWING SAND AND DUST.

INITIALLY WINDS ACROSS WEST CENTRAL UTAH WILL BE SOUTHWEST...BUT
SHIFT TO NORTHWEST AND INCREASE AS THE FRONT PASSES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 201837
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1237 PM MDT SAT OCT 20 2007

...STRONG SOUTHWEST WINDS AHEAD AND BEHIND A COLD FRONT THIS
AFTERNOON...

.A COLD PACIFIC STORM SYSTEM WILL MOVE SOUTHEAST ACROSS UTAH
TODAY. WINDS AHEAD OF THE ASSOCIATED COLD FRONT WILL INCREASE
RAPIDLY LATE THIS MORNING AND MAXIMIZE THIS AFTERNOON INTO EARLY
EVENING. BEHIND THE FRONT...WINDS WILL BE STRONG THROUGH MID
AFTERNOON.

UTZ005-201945-
/O.CAN.KSLC.WI.Y.0016.000000T0000Z-071020T2100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1237 PM MDT SAT OCT 20 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR NORTHWEST UTAH. 

NORTHWEST WINDS ACROSS THE NORTHWEST DESERTS OF UTAH HAVE
DECREASED TO BELOW ADVISORY SPEEDS. THEREFORE THE ADVISORY HAS
BEEN CANCELLED FOR THAT AREA. GUSTY WINDS IN THE 30 TO 35 MPH
RANGE ARE STILL POSSIBLE FOR THE NEXT FEW HOURS. THOSE OPERATING
HIGH PROFILE VEHICLES ON AREA ROADWAYS SHOULD EXERCISE EXTRA
CAUTION THROUGH THIS AFTERNOON.

$$

UTZ013-020-021-210245-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-071021T0300Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1237 PM MDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING 
FOR PORTIONS OF SOUTHEAST UTAH AND THE SAN RAFAEL SWELL...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING 
FOR PORTIONS OF SOUTHEAST UTAH AND THE SAN RAFAEL SWELL.  

SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND REACH SUSTAINED
SPEEDS OF 30-35 MPH WITH GUSTS TO 50 MPH. TRAVELERS SHOULD BE
PREPARED FOR AREAS OF REDUCED VISIBILITIES DUE TO BLOWING SAND AND
DUST. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON ACROSS
THE SWELL BUT NOT UNTIL MID EVENING ALONG THE ARIZONA BORDER.
NORTHWEST WINDS WILL INITIALLY BE VERY STRONG BEHIND THE FRONT BUT
WILL GRADUALLY WEAKEN OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ004-202100-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-071020T2100Z/
SOUTHERN WASATCH FRONT-
1237 PM MDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON FOR THE SOUTHERN WASATCH FRONT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON
FOR THE SOUTHERN WASATCH FRONT. 

NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL DEVELOP ACROSS
UTAH VALLEY AND THE SOUTHERN WASATCH FRONT THIS MORNING. WINDS
WILL REACH SUSTAINED SPEEDS OF 30 TO 40 MPH BY LATE MORNING WITH
GUSTS TO 55 MPH. WINDS WILL DECREASE AS RAIN BECOMES MORE
WIDESPREAD. TRAVELERS SHOULD BE PREPARED FOR AREAS OF REDUCED
VISIBILITIES DUE TO BLOWING SAND AND DUST.


A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ015-202100-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-071020T2100Z/
WEST CENTRAL UTAH-
1237 PM MDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON FOR WEST CENTRAL UTAH...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON
FOR WEST CENTRAL UTAH. 

NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL CONTINUE TO
DEVELOP ACROSS THE NORTHWEST DESERTS AND WEST CENTRAL PORTIONS OF
THE STATE THIS MORNING. WINDS WILL REACH SUSTAINED SPEEDS OF 30-
40 MPH BY LATE MORNING WITH GUSTS TO 55 MPH. WINDS WILL BE LOWER
WHERE RAIN IS OCCURRING. TRAVELERS SHOULD BE PREPARED FOR AREAS
OF REDUCED VISIBILITIES DUE TO BLOWING SAND AND DUST.

INITIALLY WINDS ACROSS WEST CENTRAL UTAH WILL BE SOUTHWEST...BUT
SHIFT TO NORTHWEST AND INCREASE AS THE FRONT PASSES THROUGH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 202056
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
256 PM MDT SAT OCT 20 2007

UTZ004-202200-
/O.EXP.KSLC.WI.Y.0016.000000T0000Z-071020T2100Z/
SOUTHERN WASATCH FRONT-
256 PM MDT SAT OCT 20 2007

...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

THE WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT INCLUDING THE
PROVO AREA WILL EXPIRE AT 3 PM MDT THIS AFTERNOON.

THE STRONG NORTHWEST WINDS BEHIND THE COLD FRONT HAVE DIMINISHED.  

$$

UTZ015-202200-
/O.EXP.KSLC.WI.Y.0016.000000T0000Z-071020T2100Z/
WEST CENTRAL UTAH-
256 PM MDT SAT OCT 20 2007

...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

THE WIND ADVISORY FOR WEST CENTRAL UTAH INCLUDING THE DELTA AREA WILL
EXPIRE AT 3 PM MDT THIS AFTERNOON. 

THE STRONG NORTHWEST WINDS BEHIND THE COLD FRONT HAVE DIMINISHED
TO BELOW ADVISORY SPEEDS AND WILL CONTINUE TO DROP OFF THROUGH THE
REST OF THE AFTERNOON.

$$

UTZ012-210300-
/O.EXB.KSLC.WI.Y.0016.071020T2100Z-071021T0300Z/
CASTLE COUNTRY-
256 PM MDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS WIND ADVISORY COVERS THE CASTLE COUNTRY INCLUDING THE TOWNS
OF PRICE AND EMERY. 

NORTHWEST WINDS BEHIND A COLD FRONT WILL REACH SUSTAINED SPEEDS OF
30-35 MPH WITH STRONGER GUSTS THROUGH ABOUT 600 PM. WINDS WILL
THEN SLOWLY DIMINISH THROUGH THE EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS SHOULD ALSO BE PREPARED FOR AREAS OF
REDUCED VISIBILITIES DUE TO BLOWING SAND AND DUST. USE EXTRA
CAUTION.

$$

UTZ019-210400-
/O.EXB.KSLC.WI.Y.0016.071021T0000Z-071021T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
256 PM MDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT
SUNDAY. 

THIS ADVISORY COVERS THE DIXIE AREA IN SOUTHWEST UTAH INCLUDING
THE TOWN OF ST GEORGE. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THAT IS
EXPECTED TO MOVE THROUGH THIS AREA LATE THIS AFTERNOON. WINDS WILL
REACH SUSTAINED SPEEDS OF 30-35 MPH WITH GUSTS TO 50
MPH...ESPECIALLY BELOW CANYONS AND PASSES. THESE WINDS WILL BECOME
MORE LOCALIZED BY LATE THIS EVENING BUT THESE LOCALLY STRONG WINDS
WILL CONTINUE INTO SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS SHOULD ALSO BE PREPARED FOR AREAS OF
REDUCED VISIBILITIES DUE TO BLOWING SAND AND DUST. USE EXTRA
CAUTION.

$$

UTZ013-020-021-210300-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-071021T0300Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
256 PM MDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND REACH SUSTAINED
SPEEDS OF 30-35 MPH WITH GUSTS TO 50 MPH. TRAVELERS SHOULD BE
PREPARED FOR AREAS OF REDUCED VISIBILITIES DUE TO BLOWING SAND
AND DUST. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON
ACROSS THE SWELL BUT NOT UNTIL MID EVENING ALONG THE ARIZONA
BORDER. THE NORTHWEST WINDS BEHIND THE FRONT WILL BE JUST AS
STRONG FOR A FEW HOURS THEN WILL GRADUALLY WEAKEN OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 210356
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
956 PM MDT SAT OCT 20 2007

UTZ019-211200-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-071021T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
956 PM MDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT SUNDAY. 

THIS ADVISORY COVERS THE DIXIE AREA IN SOUTHWEST UTAH INCLUDING
THE TOWN OF ST GEORGE.

LOCAL STRONG NORTHWEST TO NORTHEAST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH WILL CONTINUE OVERNIGHT. THE GUSTY WINDS WILL
DIMINISH SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 
 
$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 211035
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
435 AM MDT SUN OCT 21 2007

UTZ019-211145-
/O.CAN.KSLC.WI.Y.0016.000000T0000Z-071021T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
435 AM MDT SUN OCT 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR UTAHS DIXIE. ALTHOUGH BREEZY NORTH WINDS ARE
EXPECTED IN THESE AREAS TODAY...SPEEDS WILL REMAIN BELOW ADVISORY
LEVELS. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 19, 9:18 PM MDT, 5 hours 55 minutes earlier.

Area forecast discussion, Oct 19, 9:18 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
918 PM MDT FRI OCT 19 2007

.SYNOPSIS...A COLD AND MOIST PACIFIC STORM SYSTEM WILL MOVE INTO THE
AREA LATE TONIGHT THROUGH SUNDAY MORNING. HIGH PRESSURE THEN BUILDS
OVER THE REGION ON MONDAY AND REMAIN IN PLACE THROUGH AT LEAST THE
MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...INITIAL COLD FRONT OUT AHEAD OF THE MAIN AND DEEPER
COLD FRONT IS NOW ENTERING NORTHWEST UTAH. THIS FRONT BROUGHT ABOUT
BY COOLING FROM PRECIPITATION AND CLOUD COVER IN SOUTHERN IDAHO
TODAY. A SECOND COLD FRONT CAN BE ANALYZED WITH A WIND SHIFT AND
PRESSURE TENDENCIES IN CENTRAL OREGON. THAT IS A DEEPER FRONT
EXTENDING TO 500 MB PER THE NAM. THE INITIAL FRONT SHOULD SLOWLY
MOVE INTO NORTHERN UTAH...SUPPORTED BY THE PRECIPITATION STREAMING
EAST ALONG THE IDAHO BORDER. LEADING EDGE OF THE 500 MB COLD
POCKET WILL BRING A NORTHERLY WIND SHIFT INTO UTAH WITH DEEP
CONVECTION DEVELOPING LATE MORNING THROUGH EARLY SATURDAY
AFTERNOON. COLD NORTHWEST FLOW THEN FOLLOWS THROUGH SUNDAY
MORNING. GOOD PATTERN FOR A LAKE EFFECT SNOW EVENT EARLY SUNDAY.
MODEL QPF HAS INCREASED WITH THE 00Z RUN AND EXPECTED A WIDESPREAD
INCH OF PRECIPITATION ABOVE 7000 FEET FROM LITTLE COTTONWOOD
CANYON NORTH AND CLOSER TO 2 INCHES LOCALLY IF A PERSISTENT LAKE
EFFECT BAND FORMS. ONE QUARTER TO A HALF AN INCH LIKELY FOR SOUTH
FACING UINTA RANGE AND THE CENTRAL UTAH MOUNTAINS DOWN TO ABOUT
FISH LAKE. COLD AND BLUSTERY FOR SUNDAY STATEWIDE. LOCAL HEAVY
PRECIPITATION ALSO LIKELY FOR THE NORTHERN AND CENTRAL WASATCH
FRONT VALLEYS SATURDAY AND SATURDAY NIGHT.

FORECAST IN GOOD SHAPE AND NO EVENING UPDATE ANTICIPATED.

&&

.AVIATION...NO AVIATION IMPACTS THROUGH AT LEAST 06Z. MVFR WITH
PERIODS OF IFR POSSIBLE WITH POST FRONTAL PRECIP AFTER ABOUT 13Z
FRIDAY. WIND SHIFT IS CURRENTLY EXPECTED NEAR 15Z...BUT MAY ARRIVE A
BIT EARLIER. THUNDERSTORMS WITH ANOTHER WIND SHIFT POSSIBLE 18-20Z.

&&

.FIRE WEATHER...STRONGER WINDS ACROSS SOUTHERN UTAH SATURDAY MAY
BRING A FEW SITES NEAR RED FLAG CONDITIONS...BUT WITH MARGINAL RH
VALUES...DO NOT ANTICIPATE THE NEED FOR A RED FLAG WARNING. COOL
WET SYSTEM TO BRING WETTING RAINS AND SNOW TO MUCH OF CENTRAL AND
NORTHERN UTAH. EXPECTING STRONG HIGH PRESSURE WITH LOW CI VALUES
EARLY NEXT WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM 6 AM SATURDAY TO 6 AM SUNDAY FOR UTZ007.

     WINTER STORM WATCH FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR UTZ008-
     UTZ009.

WY...NONE.

&&

GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 19, 6:05 AM MDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 AM MDT FRI OCT 19 2007

UTZ001>016-019>021-517-518-WYZ021-201215-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
605 AM MDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL DEVELOP TODAY AHEAD OF A COLD FRONT EXPECTED
TO MOVE INTO EXTREME NORTHWEST UTAH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PRECIPITATION IS EXPECTED TO SPREAD SOUTH SATURDAY. RAIN WILL
CHANGE TO SNOW IN HIGHER ELEVATIONS LATE SATURDAY MORNING AS THE
COLD FRONT PASSES THROUGH THE AREA. SNOW LEVELS ARE EXPECTED TO
DROP TO VALLEY FLOORS BY SATURDAY NIGHT WITH ACCUMULATING SNOW
POSSIBLE. SIGNIFICANT SNOW IS POSSIBLE ACROSS THE WASATCH AND
UINTA MOUNTAINS...AS WELL AS THE CENTRAL MOUNTAINS OF UTAH. SNOW
IN THESE AREAS COULD LINGER INTO SUNDAY AFTERNOON. LISTEN TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON
THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 5:00 AM MDTHeavy Snow WarningSLC24 hr
Oct 20, 5:00 AM MDTSnow AdvisorySLC28 hr
Oct 20, 3:22 PM MDTSevere Thunderstorm WarningSLCTooele38 min

Nearby

Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.